Vol. 3, No. 1, 2021

Download this article
Download this article For screen
For printing
Recent Issues
Volume 4, Issue 3
Volume 4, Issue 2
Volume 4, Issue 1
Volume 3, Issue 4
Volume 3, Issue 3
Volume 3, Issue 2
Volume 3, Issue 1
Volume 2, Issue 4
Volume 2, Issue 3
Volume 2, Issue 2
Volume 2, Issue 1
Volume 1, Issue 4
Volume 1, Issue 3
Volume 1, Issue 2
Volume 1, Issue 1
The Journal
About the Journal
Editorial Board
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
ISSN (electronic): 2576-7666
ISSN (print): 2576-7658
Author Index
To Appear
Other MSP Journals
Diffusion-approximation in stochastically forced kinetic equations

Arnaud Debussche and Julien Vovelle

Vol. 3 (2021), No. 1, 1–53

We derive the hydrodynamic limit of a kinetic equation where the interactions in velocity are modeled by a linear operator (Fokker–Planck or linear Boltzmann) and the force in the Vlasov term is a stochastic process with high amplitude and short-range correlation. In the scales and the regime we consider, the hydrodynamic equation is a scalar second-order stochastic partial differential equation. Compared to the deterministic case, we also observe a phenomenon of enhanced diffusion.

diffusion-approximation, kinetic equation, hydrodynamic limit
Mathematical Subject Classification 2010
Primary: 35Q20, 35R60, 60H15, 35B40
Received: 15 March 2019
Accepted: 16 November 2019
Published: 20 May 2020
Arnaud Debussche
Univ Rennes, CNRS, IRMAR - UMR
6625, F-35000 Rennes
Julien Vovelle
Univ Lyon
5669, F-69364 Lyon